Switched symplectic graphs and their 2-ranks

Aida Abiad, W. H. Haemers

Research output: Contribution to journalArticleScientificpeer-review

12 Citations (Scopus)


We apply Godsil–McKay switching to the symplectic graphs over F2 with at least 63 vertices and prove that the 2-rank of (the adjacency matrix of) the graph increases after switching. This shows that the switched graph is a new strongly regular graph with parameters (22ν−1,22ν−1,22ν−2,22ν−2) and 2-rank 2ν+2 when ν≥3 . For the symplectic graph on 63 vertices we investigate repeated switching by computer and find many new strongly regular graphs with the above parameters for ν=3 with various 2-ranks. Using these results and a recursive construction method for the symplectic graph from Hadamard matrices, we obtain several graphs with the above parameters, but different 2-ranks for every ν≥3 .
Original languageEnglish
Pages (from-to)35-41
JournalDesigns, Codes and Cryptography
Issue number1
Publication statusPublished - 2016


  • strongly regular graph
  • symplectic graphs
  • switching
  • 2-rank
  • Hadamard matrix


Dive into the research topics of 'Switched symplectic graphs and their 2-ranks'. Together they form a unique fingerprint.

Cite this